PD Dr. habil. Olaf Müller

Formerly associated to the chair of
Prof. Dr. Bernd Ammann
Faculty of mathematics
University of Regensburg
Universitätsstraße 31
93059 Regensburg

E-mail: (my first name).mueller @mathematik.uni-regensburg.de
Tel.: +49 (0) 941-943 2991
Office: M122, Fakultät für Mathematik
Since summer term 2017: employed as Lehrkraft für besondere Aufgaben at Humboldt University Berlin
My new homepage at HU Berlin
This homepage will not be updated any more! For more recent information please consult the homepage above.

Current teaching (summer term 2017)

Analysis 1 for Computer Scientists
Complex Analysis for Physicists
For more information, see my Berlin Homepage

Past teaching activities

Research interests

  • Cauchy problems of quasi-linear hyperbolic equations
  • Geometry of of infinite-dimensional Frechet manifolds of sections and inverse-function theorems
  • Geometry at infinity (asymptotic geometry of noncompact manifolds, ideal boundaries)
  • Conformal geometry, Yamabe Theory
  • Geometry of globally hyperbolic manifolds,e.g. Special time functions
  • Spin geometry and Dirac operators
  • Geodesic dynamics and dynamics of minimal submanifolds
  • Entropy, synthetic curvature and Optimal Transport

Published articles

  1. The index theorem for non-smooth operators
    arXiv:1506.04636 [math-ph]
    Accepted for publication by Journal of Geometry and Physicss.

  2. Universal spinor bundles, with Nikolai Nowaczyk
    arXiv:1504.01034 [math-ph]
    Accepted for publication by Letters in Mathematical Physics.

  3. Riemannian geometry of the space of volume preserving immersions, mit Martin Bauer und Peter Michor
    Zur Veröffentlichung angenommen von Differential Geometry and its Applications.

  4. Which spacetimes admit conformal compactifications?
    Accepted for publication by Advances in Theoretical and Mathematical Physics (2016).
    arXiv:1409.8136 [math-ph]

  5. Lorentzian Spectral Geometry for Globally Hyperbolic Surfaces, with Felix Finster. Accepted for publication by Advances in Theoretical and Mathematical Physics.

  6. Compact Lorentzian holonomy, mit Manuel Gutiérrez. Accepted for publication by Differential Geometry and its applications (2016)

  7. A note on invariant temporal functions
    accepted for publication by Letters in Mathematical Physics (2016)

  8. Every conformal class contains a metric of bounded geometry,
    mit Marc Nardmann
    Mathematische Annalen 363, Issue 1, pp 143 - 174 (2015)
    arXiv:1303.5957 [math.DG]

  9. Horizons
    published in Advances in Theoretical and Mathematical Physics vol. 19, no 4, pp. 747-760 (2015)
    arXiv:1111.4571 [math.DG]

  10. An invitation to Lorentzian geometry
    Jahresbericht der Deutschen Mathematiker-Vereinigung 115 , pp. 153-183 (2014)

  11. Special temporal functions on globally hyperbolic manifolds
    Letters in Mathematical Physics 103 , no 3, pp 285-297 (2013)
    arXiv:0904.1599 [math.DG]

  12. Asymptotic flexibility of globally hyperbolic manifolds
    Comptes Rendus de l´Académie des Sciences (Mathématique) 350, no 78, pp. 421 - 423 (2012)
    arXiv:1110.1037 [math.DG]

  13. Lorentzian manifolds isometrically embeddable in Ln
    Transactions of the AMS 363, no 10, pp. 5367-5379 (2011) with Miguel Sánchez,
    arXiv:0812.4439 [math.DG]

  14. Metrizability of spaces of homomorphisms between metric vector spaces
    Journal of Geometry and Physics 60 , no 3, pp. 460-470 (2010)
    arXiv:0905.3777 [math.FA]

  15. A note on closed isometric embeddings
    Journal of Mathematical Analysis and Applications 349 , pp. 297-298 (2009)
    arXiv:0805.4657 [math.DG] DOI:10.1016/j.jmaa.2008.07.002

  16. A metric approach to Fréchet geometry
    Journal of Geometry and Physics 58 , pp. 1477-1500 (2008)
    arXiv:math/0612379 [math.DG]

  17. Codazzi spinors and globally hyperbolic manifolds with special holonomy
    with Helga Baum,
    Mathematische Zeitschrift 258, no 1 pp. 185-211 (2008)
    arXiv:0704.3725 [math.DG]

  18. The Cauchy Problem of Lorentzian Minimal Surfaces in Globally Hyperbolic Manifolds,
    Annals of Global Analysis and Geometry 32, no.1, pp. 67-85 (2007)
    arXiv:math/0210352 [math.DG]

  19. Measures in the geometric quantization of field theories
    Journal of Geometry and Physics 56, no. 6, pp. 1029-1041 (2006)

Submitted articles